I can't lose weight!

by Chris
(Seattle, WA, USA)

Dear Wray,
I really never had a problem until I went to my gyno a year ago. My gnyo said that I have to be on estrodial, that I needed to because it would guard against Alzheimers and good for my bones. At that time I was on a natural progesterone and he told me that this would cause cancer since I have had a total hysterectomy. last summer before I took the estrodial I was doing triathlons and feeling great. Today I am twenty five pounds heavier and I cannot lose weight, no matter what. If I just didn't go to my gyno I would be doing great. I stopped the estrodial about four months on it but still cannot lose weight. And now, I went to naturopath doctor and did all kinds of tests, blood and saliva. Turns out my thyroid is low, my d3 is low, progesterone is low, DHEA is low, and testosterone is low. I am now taking thyroid meds, d3 at 5000IU, DHEA at 10mg, and my doctor is adamant that I take progesterone in a troche form. I started out taking 50 mcg for a week and now up to 100mcg. The problem now I cannot sleep, I keep waking up all night. And I hate being so fat! UGG! What should I do??? Help, I am 58 years old,.

Comments for I can't lose weight!

Click here to add your own comments

Sep 06, 2015
Weight gain
by: Diane

Chris! Your gyno is ridiculous! Natural bioidentical progesterone has not shown to cause cancer. Ive been on biocream for atleast 2 years as have millions of women. Taking estrogen without the protection of using progesterone cream can promote cancer. I highly recommend you read Dr Michael Platt's book The Miracle of Bioidentical Hormomes. It is very informative.
You are on far too low a dose and you should consider switching to cream progesterone at a minimum of 100-200mg daily, splitting dose atleast in the Am and Pm... Im on 300mg daily. I am an avid runner too and have had no trouble with my weight being on progesterone cream.
The low dose you are using will only tickle estrogen dominant response.. PLEASE Read on this website about it. Also, sublinguals and orals have a very low absorbancy rate due to it passing theough the liver and gut. Cream is absorbed directly into the bloodstream where receptor sites pick up.
Good luck.

Sep 19, 2015
I can't lose weight!
by: Joy

Hi Chris

I have to agree with Diane here, your gyno is ridiculous and so very misinformed too. If progesterone caused cancer, then all pregnant women would have cancer today as they produce huge amounts of progesterone while pregnant. Did your gyno not know this? Progesterone actually protects against cancer, it is actually estrogen that causes the cancer. Please read the Cancer page, in fact your gyno should read it to, educate him!

Understandably, doctors believe Alzheimer's is due to the decline in estrogen, and giving estrogen would correct this. However, studies on HRT disprove this point. Progesterone is the forgotten hormone, remove the ovaries and you remove progesterone production too – see here. Your weight gain is caused by the estrogen that you are taking. Estrogen is a mitogen causing cells to proliferate, not really surprised that you can’t lose weight.

I agree with 5 000iu’s Vitamin D3, but what is your level, it could be that you need more. As for DHEA, what is he thinking, it raises androgens, estrogens and prolactin, it causes cysts and can cause cancer see here. Any form of oral progesterone is not the best delivery method as 96% gets destroyed by the gut and liver see here. This in turn will ramp up your estrogen receptors and cause even more weight gain. If progesterone is not used correctly it will not work, causing adverse Estrogen Dominance symptoms. Perhaps you should show the How to use Progesterone Cream page to your doctor.

Hope this helps.

Sep 24, 2015
Progestrone and Insomia
by: Chris

Hi Joy and Wray,
Thank you so much for your comments. And I was at a very low vitamin d so I think taking 1000 is acceptable. And even though my naturopathic doctor prescribed DHEA , I am not taking it.
Also, when I started taking progesterone, I had horrible insomnia, and so I stopped. But after doing much reading, I found out that 5-HTP would help. And sure enough it did!!! So happy I found something to help with the insomnia due to the progesterone because of my estrogen dominance!
Thank you for all your support and care!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...